MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLES

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø48 TWO-HOLES
Catalog Number 01.32.148DH
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional info received from sales representative on the (b)(6) 2018: surgeons comments were that: the patient was suffering from impingement and that as the patient flexed her hip, she was hinging off the edge of the cup.He believed this may have contributed to the cup loosening preliminary investigation performed by r&d product manager on (b)(6) 2018 cup loosening due to impingement.From preliminary visual inspection is not possible to determine failure root cause.However, range of motion clinical safety is guaranteed within the use and coupling of medacta's products.Batch review performed on 01 october 2018 lot 160464: (b)(4) items manufactured and released on 22 june 2016.Expiration date: 2021-06-12 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d product manager on (b)(6) 2018: during the visual inspection, large areas of fibrotic tissue were present on the external coating of the cup.On the ceramic liner there were some visible signs, probably occurred during impingement with the stem; moreover, the failure can be related to the surgeon's comments, which were that the patient was suffering from impingement and that the patient flexed her hip, she was hinging off the edge of the cup.Anyway, from the received pieces it was not possible to determine with certainty the root cause of the event.
 
Event or Problem Description
About 1 year and 10 months after primary the surgeon revised the patient for cup loosening.The patient was suffering from impingement and that as the patient flexed her hip, she was hinging off the edge of the cup.The surgeon believed this may have contributed to the cup loosening.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 26 october 2018 acetabular component revision occurred 2 years after primary cementless total hip arthroplasty.Radiographic images show the presence of radiolucent lines only visible in the löwenstein view.Aseptic loosening is a possible literature described adverse event after primary cementless total hip arthroplasty and causes are often unknown.Primary position of the acetabular component cannot be assessed not having an immediate postop x-ray.According to the report, flexion impingement could have contributed to this failure.The lamina "quadrilateral" seems to have been discontinued we cannot assess whether this happened at index surgery or thereafter) and this condition may have triggered cup mobilization.

Brand Name
MPACT ACETABULAR SHELL Ø48 TWO-HOLES
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7929614
Report Number3005180920-2018-00741
Device Sequence Number2270065
Product Code LPH
UDI-Device Identifier07630030810732
UDI-Public07630030810732
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Catalogue Number01.32.148DH
Device Lot Number160464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight77